Hello, I would ask You about your opinion. I have a patient in my family that has chronic diarrhoea. She need to take antibiotics once or twice a month to stop it but its not a guarantee that she won’t experience it. It usually starts at night, with a feeling of stirring in her intestines and burping (she describe it as opening a beer factory - yeast sensation). It all started after a month of her almost not eating anything, because of obstructed esophagus that she needed to have surgery on. Do you have some opinion what we can do ? Mayby some ideas?
Gaffer. Please, what is her age, and the nature of her watery stool? And please, are there any other upper GI signs, swallowing issues to fluid or food, weight loss, vomiting or nausea (please specify which)? While, I am thinking of possible post-surgical complications like adhesions, I cannot ignore the long term use of antibiotics, putting her at risk of superinfections. And also the long term starvation. Thank you
Thank You for response. Her age is 78. It starts with more dense stools and obviously after few more visits in toilet it’s like water. She said that she dont see steatorrhea. She dont have any other GI signs after her esophegal surgery (it was the second one) because she had complications that caused that she couldn’t eat (because it stopped in esophagus and she vomited it all). Except the time when her bowels are „mixing” she dont have any more GI signs, but its always before the diarrhoea starts. No nausea, small weightloss (because she’s sometimes afraid about eating raw fruits and vegetables). She gets antibiotics because its the only thing thats stops it for a while. Thank You :)